Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 57, NWS Charleston, SC

July 22, 2000Berkeley County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 22, 2000, 4:43 PM EDT for Berkeley County, South Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 2000, 4:43 PM EDT (20:43 UTC)
Expired
Jul 22, 2000, 5:15 PM EDT
In force
32 min
Issued by
NWS Charleston, SC
Area
Whole counties

County Berkeley County, SC

The radar

The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 22, 1:15 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.7 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2000-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2668 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2000-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2668 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

244 
WUUS52 KCHS 222044
SVRCHS
SCC015-222115-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
443 PM EDT SAT JUL 22 2000

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA.

* UNTIL 515 PM EDT.

* AT 442 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM OVER LAKE
  MOULTRIE...OR ABOUT 3 MILES WEST OF SAINT STEPHEN...MOVING SOUTHEAST 
  AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BONNEAU.
  WILDER.
  ALVIN.

DIME SIZE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA.

$$

LAT...LON 3348 8001 3336 8011 3320 7987 3333 7974

EVT
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 4:00 PM EDT, 43 minutes earlier.

Area forecast discussion, Jul 22, 4:00 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
400 PM EDT SAT JUL 22 2000

WDLY SCT TO SCT CONVECTION WILL CONTINUE ACRS FA THRU THE EARLY EVE
HOURS WITH SVR POTL ACRS SC PTN. SERIES OF SHTWVS WILL CONT TO CARVE
OUT LONGWAVE TROF ACRS ERN U.S. W OF FA. APRS NXT IMPL MOVG OUT
OF CNTRL U.S. INVOF OF AR AND WRN TN WILL AFFECT FA LT SUN IN A MUCH
WEAKENED STATE. UPR IMPL ACRS NRN FL MAY ENHANCE CONVECTION AS WELL
AS IT SHEARS OUT NEWD TWDS OR JUST E OF AREA. FNTL BNDRY WILL LINGER
ACRS OR NR NRN AND WRN ZONES THRU THE PD PROVIDING FOCUS FOR TSRA
DURG STG DAYTIME HTG. AFTN SEABREEZES WILL ENHANCE LOW LVL
CONVERGENCE ALG OLD FNTL BNDRY THRU MON. THUS WILL CARRY CHC POPS NXT
CPL DAYS FOR ENTIRE FA CONTG INTO EXTDD PD AS FNT LINGERS NR AREA AND
UPR TROF CUTS OFF FM UPR FLOW ACRS MIDDLE GULF CST STS.

.MARINE...FNTL BNDRY LINGERS NW OF WATERS THRU THE PD WITH S-SW
WINDS 15 KT OR LESS AND SEAS 4 FT OR LESS.

PRELIM NUMBERS
CHS BB 075/092 073/091 073 2234343
SAV BB 072/096 072/093 072 2223343
CHL BB 080/088 079/087 079 2234343
NBC BB 075/093 073/091 073 2234343
RBW BB 071/093 072/092 072 2245454

.CHS...
SC...SEVERE THUNDERSTORM WATCH FOR SC ZONES UNTIL 7 PM.
GA...NONE.

JAC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 4:03 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston42 min
Jul 22, 6:24 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester36 min
Jul 22, 6:48 PM EDTTornado WarningCHSDorchester32 min
Jul 22, 7:20 PM EDTTornado WarningCHSDorchester30 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.